Florida, 2019Damaging Wind in Florida, September 18, 2019
September 18, 2019 · NWS MLB · 1 event in 1 county or zone
A strong storm came onshore in Volusia County, and quickly became severe over Daytona Beach. Observations of 50 knot or greater winds occurred at three separate, but close by locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm came onshore in Volusia County, and quickly became severe over Daytona Beach. Observations of 50 knot or greater winds occurred at three separate, but close by locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 18, 9:36 AM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 18, 9:36 AM EST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1036 AM EDT Wed Sep 18 2019
.DISCUSSION...
An area of convection was observed on satellite imagery over the
coastal areas of Georgia with its high clouds streaming south into
east central FL. This is due to a weak surface front sitting over
the southeast U.S. this morning that will move south today and
tomorrow. A few showers will continue to develop over the
Atlantic waters and reach the coastal counties this morning and
afternoon, when additional showers and possibly a few
thunderstorms will affect the northern areas of our CWA. Rough
surf conditions are being reported at the local beaches. No
matter the level of expertise, swimming is not advice as we
continue with a high risk for rip currents.
&&
.AVIATION...
VFR conditions this morning and early afternoon. A few showers
could develop and affect the terminals, mainly for KDAB to KMCO
and perhaps a TSRA for KLEE. VFR returning tonight.
&&
.MARINE...
Buoy 41009 reported NE winds of 8-10 kts this morning and seas of 8
feet with a 10-11 second swell. Seas will build today as the
strong swells being generated by Humberto continue to reach the
local waters. The Small Craft Advisory remains in effect through
at least the weekend.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Saturday for Flagler Beach
to Jupiter Inlet out to 60 nm.
&&
Negron/Weitlich
Hazardous weather outlook, Sep 18, 4:50 AM EST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
550 AM EDT Wed Sep 18 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-190000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
550 AM EDT Wed Sep 18 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
The best chance for isolated thunderstorms will be this afternoon
over portions of Lake, Volusia, Seminole, Orange and Osceola
counties. Cell motion will be toward the south around 20 mph. The
primary threat will be occasional lightning strikes.
.RIP CURRENT IMPACT...
Large northeast swells will produce rough surf and a High Risk of
life threatening rip currents at the beaches of east central
Florida today, posing a threat to all swimmers. Entering the surf
is not advised.
.WIND AND SEA IMPACT...
A Small Craft Advisory remains in effect for all east central
Florida Atlantic waters. Although winds have temporarily decreased
below 20 knots, large swells from departing Hurricane Humberto
will produce hazardous conditions, especially near inlets during
the outgoing tide. Northeast winds are forecast to increase near
20 knots tonight.
.RIVER FLOOD IMPACT...
The St Johns River at Astor is forecast to remain in minor flood
stage and the St Johns River near Geneva is forecast to remain
in action stage into the upcoming weekend.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Hazardous marine and surf conditions will continue into the
weekend as large swells impact the east central Florida coast.
Rough surf and a High Risk of rip currents will also continue
into late week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Kelly
Thunderstorm Wind, Volusia
- When
- September 18, 2:24 PM EST to 2:25 PM EST
- Where
- Volusia County, 0.6 mi W of (Dab)daytona Beach Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.180, -81.060
The ASOS at the Daytona Beach International Airport measured a peak wind gust of 53 knots from the east-southeast. Also, a two mesonet stations, EW4959 and FW3022, located nearby at the Daytona International Speedway measured peak wind gusts of 54 knots and 63 knots, respectively.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, September 18 to 19, 20193 deaths · $360 million · 5 events
- Tornado and Flash Flooding in Texas, September 18 to 19, 20192 deaths · 3 injured · $565 million · EF1 · 32 events
- Rip Current in North Carolina, September 18, 20191 death · 1 event
- Flooding in South Dakota, September 18 to 30, 2019$20,000 · 3 events
- Damaging Winds in Florida, September 18, 2019$16,000 · 55 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 18, 20196 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 18, 20195 events
- Hail in Nebraska, September 18, 20191.75 in hail · 5 events
- Flash Flooding and Heavy Rain in California, September 18, 20195 events
- Hail and Damaging Winds in Iowa, September 18, 2019$10,000 · 1 in hail · 4 events
- High Wind in California, September 18, 201956 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 18, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845896.